What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 3:28 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 24, 3:28 PM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
428 PM EDT Sat Jun 24 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 421 PM EDT Sat Jun 24 2023
Numerous showers and t'storms are underway over most of northeast
FL and far southeast GA this evening ahead of a frontal boundary
over southeast GA. This will continue through dusk, mainly east of
I-75 before diurnal heating is lost. Some isolated strong cells
are possible, especially over eastern areas where storms meet the
pinned sea breeze. Temps continue to gradually rebound as compared
to the last few days, near 90 for most and into the 70s overnight.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 421 PM EDT Sat Jun 24 2023
A wedge of drier air aloft (PWATs about 1 inch) can be seen over
interior GA this evening on current GOES derived imagery, and this
is expected to move southeastward into the remainder of the area
Sunday behind the aforementioned boundary with a weak surface
ridge. These PWATS of 1-2 standard deviations below average will
suppress convection for almost the entirety of the CWA. The main
exception will be over southern areas (especially Marion County)
where a slight chance of a shower or storm is expected as the
front will be just south of the area. Otherwise, a mostly dry and very
warm day is in store for most on Sunday with temps into the low
to mid 90s.
Monday, mean level moisture begins to increase over southeast GA
ahead of a secondary front rotating southeastward from the
stubborn upper trough over the northeast US. This increase in
moisture and lift will likely be enough to therefore produce
convection over northwestern portions of the CWA, along with the
plentiful daytime heating and temps soaring into the 90s. The
latest GFS certainly keeps drier air aloft more present into
Wednesday compared to the ECM, and therefore keeps any POPs
confined to mainly the northern Suwannee Valley as compared to the
more bullish ECM with POPs for most of the CWA. As of now, kept
chance POPs over areas similar to the GFS through Monday evening,
with only slight chances into north central FL. This seems more
logical given the anomalous drier air over the region, but will
need to monitor how things play out Sunday into Monday. Some
isolated convection should linger overnight Monday and into
Tuesday Morning, once again mainly over southeast GA and the
western FL counties as the front continues slow progress
southeast.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 421 PM EDT Sat Jun 24 2023
By Tuesday, the front will likely be located near the FL/GA border
and shifting southeastward throughout the day. Despite the
boundary supporting a fair amount of lift, ensembles such as EPS
and GEFS continue to show likely below average PWAT values
overhead on the upstream side of the upper trough, and therefore
more limited convection. Given the time of year, certainly still
keeping areas mainly over northeast FL in a chance for POPs on
Tuesday as the front moves through given the synoptic forcing.
Tuesday once again looks seasonably warm with heat index values
beginning to creep up as well, which will likely continue into mid
to late next week (more on that below).
The front will dip just south of the area sometime on Wednesday,
with the same upper trough likely lingering over the northeast US
through the end of next week. This will likely keep the area
under an overall drier than normal pattern for Wednesday through
Friday and possibly into the weekend as a weak surface ridge
remains in place. The flow will likely weaken and become more west
to northwesterly, which will also bring the sea breeze into play
once again. Given this and the time of year, will still hedge a
bit towards climo and keep slight chance to chance of POPs in the
forecast for most with the likely sea breeze collision, but this
will be ironed out more so over the coming days.
Under the ridge and in a relatively drier pattern, temperatures
will trend to slightly above average most of next week, with temps
into the mid to upper 90s in the conversation by Wednesday and
into the weekend. In addition, heat index values creep up close to
advisory level criteria, and therefore this will be watched
closely over the coming days.
&&
.AVIATION...
(18Z TAFS)
Issued at 121 PM EDT Sat Jun 24 2023
Scattered to Numerous showers with embedded TSRAs have developed
across all of NE FL and have updated TAF sites to include TEMPO
groups for MVFR conds with gusty winds to 25 knots until 21Z for
JAX/VQQ/GNV and until 22Z for SGJ/CRG before activity shifts south
and east of the TAF sites after sunset. Expect mainly VFR conds
through the evening hours while low level SW flow becomes light to
near calm overnight and expect wet soils to support patchy MVFR
fog formation and some low stratus development in the 500-1000 ft
range, probs have remained low enough to exclude BKN CIGS except
at GNV, where better chances of IFR conds exist and have included
TEMPO group of BKN005 from 9-12Z for now, but LIFR conds less than
500 ft could develop at GNV, but confidence not high enough to
include yet. Low level moisture continues some more SCT015 SCT025
clouds through the morning hours after 13Z, but not confident to
include any further MVFR CIGS yet.
&&
.MARINE...
Issued at 421 PM EDT Sat Jun 24 2023
A cold front over southeast GA will result in numerous showers and
thunderstorms over waters today and into tonight. The front will
move southeast of area waters Sunday. A weak ridge will be over
waters Sunday and into Monday before another front approaches by
Monday Night. The front will slowly move southeast across the area
Monday Night through Wednesday. A ridge of high pressure will
build over the northern Florida peninsula for the end of next
week.
Rip Currents: A moderate risk of rip currents continues today.
Long period swells will increase for Sunday and into Monday as
well, which will produce a moderate to approaching high risk for
rip currents.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 93 73 91 / 0 10 10 40
SSI 74 93 76 93 / 0 0 10 20
JAX 70 94 73 95 / 20 10 0 20
SGJ 72 90 73 93 / 50 10 0 10
GNV 70 93 70 93 / 30 10 0 20
OCF 72 92 72 93 / 20 20 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 24, 1:51 PM EST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
251 PM EDT Sat Jun 24 2023
FLZ024-124-GAZ165-166-241915-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
251 PM EDT Sat Jun 24 2023
...A strong thunderstorm will impact portions of northern Nassau and
southwestern Camden Counties through 315 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Ferry, or near Hilliard, moving east at 20 mph.
HAZARD...Winds around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Marys, Kingsland, Hilliard, Yulee and Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3062 8196 3077 8196 3085 8159 3059 8155
TIME...MOT...LOC 1851Z 263DEG 18KT 3071 8183
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSLocal storm report, Jun 24, 2:50 PM EST, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
350 PM EDT Sat Jun 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Tstm Wnd Gst 2 NW Saint Augustine 29.92N 81.33W
06/24/2023 M40 MPH St. Johns FL Mesonet
Mesonet station XLWS Lewis.
&&
PKSpecial weather statement, Jun 24, 2:52 PM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
352 PM EDT Sat Jun 24 2023
FLZ033-125-132-133-232-325-425-242015-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
352 PM EDT Sat Jun 24 2023
...A strong thunderstorm will impact portions of northwestern St.
Johns, north central Clay and southeastern Duval Counties through 415
PM EDT...
At 352 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nas Jax, or over Mandarin, moving east at 25 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange Park, Unf, Mandarin, Ponte Vedra Beach, Jacksonville Beach,
Atlantic Beach, Neptune Beach, Sawgrass, Baymeadows and Ortega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3012 8177 3024 8181 3038 8137 3025 8135
3012 8130
TIME...MOT...LOC 1952Z 257DEG 24KT 3020 8165
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jun 24, 3:02 PM EST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
402 PM EDT Sat Jun 24 2023
GAZ166-242030-
Coastal Camden GA-
402 PM EDT Sat Jun 24 2023
...A strong thunderstorm will impact portions of southeastern Camden
County through 430 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Bay Base, moving east at 25 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, Kings Bay Base, Cumberland Island and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3084 8141 3078 8143 3077 8159 3091 8164
3094 8158 3100 8139
TIME...MOT...LOC 2001Z 257DEG 23KT 3088 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jun 24, 4:27 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
527 PM EDT Sat Jun 24 2023
FLZ033-132-232-242200-
Eastern Clay FL-Western Clay FL-Inland St. Johns FL-
527 PM EDT Sat Jun 24 2023
...A strong thunderstorm will impact portions of west central St.
Johns and central Clay Counties through 600 PM EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Cove Springs, moving east at 25 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Green Cove Springs, Middleburg, Fruit Cove, Picolata, Switzerland,
Penney Farms and Asbury Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2990 8198 3005 8192 3009 8157 2985 8157
TIME...MOT...LOC 2127Z 267DEG 21KT 2997 8179
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESS